Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 79, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 20, 2017, 7:33 PM EDT for Dearborn County, Franklin County, Ripley County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2017, 7:33 PM EDT (23:33 UTC)
- Expired
- Apr 20, 2017, 8:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dearborn County, IN, Franklin County, IN, Ripley County, IN
The radar
The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171
WUUS51 KILN 202333
SVRILN
INC029-047-137-210015-
/O.NEW.KILN.SV.W.0079.170420T2333Z-170421T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
733 PM EDT THU APR 20 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southwestern Franklin County in southeastern Indiana...
Northern Ripley County in southeastern Indiana...
Dearborn County in southeastern Indiana...
* Until 815 PM EDT.
* At 732 PM EDT, a severe thunderstorm was located 8 miles northwest
of Osgood, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Batesville, Lawrenceburg, Greendale, Aurora, Bright, Milan, Osgood,
Dillsboro, Moores Hill, Guilford, Wilmington, Manchester, Sunman,
St. Leon, Napoleon, Millhousen, Huntersville, Cold Springs,
Penntown and Mount Sinai.
This includes I-74 in Indiana between mile markers 145 and 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3920 8544 3927 8530 3932 8530 3930 8493
3913 8485 3900 8498 3900 8500 3899 8500
3916 8544
TIME...MOT...LOC 2332Z 289DEG 29KT 3924 8538
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
AR1 follow-up statement
906
WWUS51 KILN 210011
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
811 PM EDT THU APR 20 2017
INC029-047-137-210021-
/O.EXP.KILN.SV.W.0079.000000T0000Z-170421T0015Z/
Franklin IN-Ripley IN-Dearborn IN-
811 PM EDT THU APR 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN...
NORTHERN RIPLEY AND DEARBORN COUNTIES WILL EXPIRE AT 815 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3920 8544 3927 8530 3932 8530 3930 8493
3913 8485 3900 8498 3900 8500 3899 8500
3916 8544
TIME...MOT...LOC 0011Z 289DEG 29KT 3914 8501
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:59 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 20, 2:59 PM EDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 259 PM EDT Thu Apr 20 2017 .SYNOPSIS... Showers and thunderstorms are expected into tonight as a cold front pushes east across the region. The front will stall out to our south on Friday before lifting back to the north over the weekend. This will lead to an increasing chance of showers Friday night into Saturday. A cooler airmass will settle into the area for the weekend. && .NEAR TERM /THROUGH TONIGHT/... Showers and thunderstorms have developed this afternoon along the pre frontal boundary moving across Indiana. MLCapes across that area are in the 500-1000 J/kg range but they do drop off some to the east across our area. As a result, there is some uncertainty as to how well this activity will maintain its strength as it moves into our area. This initial wave of showers may also help stabilize the airmass a bit which could also results in some question as to the strength of the secondary batch of storms developing across eastern Illinois as they move eastward. At the moment, deep layer shear is marginal across our area with 0-6 km values in the 20-25 knot range. This is forecast to increase from the northwest between 21Z-03Z as some better upper level energy works into our area. This will also be accompanied by some cooler air aloft which could also aid in some enhancement to the instability. Therefore, some uncertainty exists in regard to the severe threat as we head through late afternoon and into the early evening hours. It still seems that the best threat will be across our northwest where the better deep layer shear will develop. With some decent mixing across the area this afternoon, dcapes have pushed up close to 1000 J/kg across parts of our area so if we are able to get some stronger storms, damaging wind appears to be the primary threat. The storms should be fairly progressive but PWs do push up to around 1.5 inches through early evening. As a result, locally heavy rainfall will be possible with the stronger storms with some localized flooding possible with training storms. The cold front will push east across the area later tonight with pcpn tapering off from the northwest overnight. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... The front will continue to move off to the south through the day on Friday with high pressure trying to work in from the north. Suppose we could see a few lingering showers across our far south into Friday morning but for the most part expect dry conditions. Cooler air filtering in behind the front will lead to more seasonable temperatures with highs ranging from the upper 50s in the northwest to the mid and upper 60s in the southeast. A developing surface wave will help the boundary to begin to lift back to the north Friday night. This will lead to an increasing chance of showers across our south through the night. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Extensive low pressure tracking across Tennessee along a slow moving frontal boundary will bring showers Saturday. Southern locations should see the bulk of showers, and a few rumbles of thunder will be possible there as well in an environment containing elevated instability. Rain chances will gradually diminish Saturday night into Sunday as the system works east. Weak high pressure is forecast to bring dry conditions Monday into Tuesday. A wave of low pressure traveling through the Great Lakes may result in a few more showers Tuesday night into Wednesday. Additional showers could affect mainly northern locations Thursday when a warm front is forecast to develop across the Great Lakes. Temperatures will start below normal for Saturday, with highs in the mid 50s limited by clouds, precip, and cold advection on a northeast low level flow. A rebound to near normal upper 60s can be expected by Monday due to warm advection and reduced cloud cover, with further warm advection making above normal 70s probable Tuesday through Thursday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Good mixing across the area this afternoon has allowed for some gusty southwesterly winds to develop. Meanwhile, showers and thunderstorms have developed back to our west across Indiana along a pre frontal boundary. This boundary will push east into our area through late afternoon, followed by a cold front that will move through our area later tonight. This will lead to occasional showers and thunderstorms, primarily in the 22Z-03Z time frame. As the front moves through, precipitation will taper off from the northwest overnight. Expect mainly VFR conditions outside of thunderstorms through the early portions of the TAF period. However, as the front moves through, some lingering low level moisture will likely allow for some more widespread MVFR cloud development late tonight into Friday morning. Any MVFR cigs should scatter out or lift into VFR by the later Friday morning and into the afternoon. OUTLOOK...MVFR ceilings and visibilities possible Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Coniglio AVIATION...JGL
Hazardous weather outlook, Apr 20, 3:10 PM EDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 310 PM EDT Thu Apr 20 2017 INZ050-OHZ026-034-035-042>044-211100- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- 310 PM EDT Thu Apr 20 2017 This Hazardous Weather Outlook is for East Central Indiana and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Occasional showers and thunderstorms will be possible into this evening. A few of the storms may become severe with damaging winds the primary threat. Locally heavy rainfall and isolated flooding will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather. INZ058-059-066-073-074-OHZ045-046-051>056-060>065-070>072-077-211100- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton- 310 PM EDT Thu Apr 20 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Occasional showers and thunderstorms will be possible into this evening. A few of the storms may become severe with damaging winds the primary threat. Locally heavy rainfall and isolated flooding will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather. INZ075-080-KYZ089>100-OHZ073-074-078>082-088-211100- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-Clermont-Brown- Highland-Adams-Pike-Scioto- 310 PM EDT Thu Apr 20 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms will occur overnight with a frontal passage. Some storms may contain strong winds and heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rain is possible on Saturday as showers and a few thunderstorms enter from the southwest. These showers may linger for a while with a prolonged period of moderate to heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather.
In the hours before
Special weather statement, Apr 20, 6:20 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
620 PM EDT THU APR 20 2017
OHZ056-202245-
Licking OH-
620 PM EDT THU APR 20 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LICKING COUNTY
UNTIL 645 PM EDT...
At 620 PM EDT, radar indicated a strong thunderstorm near Granville,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Newark, Granville, Utica, Hanover, Marne, Granville South, St.
Louisville, Fredonia, US Route 62 at State Route 661, Fallsburg and
Purity.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4010 8219 4004 8252 4020 8257 4025 8248
4024 8239 4024 8218
TIME...MOT...LOC 2220Z 255DEG 39KT 4014 8249
JDRSpecial weather statement, Apr 20, 6:21 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
621 PM EDT THU APR 20 2017
OHZ064-065-202245-
Fairfield OH-Pickaway OH-
621 PM EDT THU APR 20 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAIRFIELD AND
CENTRAL PICKAWAY COUNTIES UNTIL 645 PM EDT...
At 621 PM EDT, radar indicated a strong thunderstorm over
Williamsport, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Lancaster, Circleville, Ashville, South Bloomfield, Williamsport,
Royalton, Lithopolis, Fox, Amanda, Carroll, Darbyville, Fairfield
County Airport, Aw Marion State Park, East Ringgold, US Route 22 at
State Route 159, Duvall, Slate Run Metro Park and State Route 674 at
State Route 188.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3965 8268 3956 8320 3973 8317 3980 8285
3980 8282 3984 8264
TIME...MOT...LOC 2221Z 257DEG 25KT 3962 8313
ARSpecial weather statement, Apr 20, 6:44 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
644 PM EDT THU APR 20 2017
OHZ064-065-074-202315-
Fairfield OH-Hocking OH-Pickaway OH-
644 PM EDT THU APR 20 2017
...A STRONG THUNDERSTORM WILL AFFECT FAIRFIELD...NORTHWESTERN HOCKING
AND NORTHEASTERN PICKAWAY COUNTIES UNTIL 715 PM EDT...
At 644 PM EDT, radar indicated a strong thunderstorm near
Circleville, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Lancaster, Circleville, Bremen, Pleasantville, Hide-A-Way Hills,
Royalton, Lithopolis, Amanda, Stoutsville, Carroll, Sugar Grove,
Rushville, West Rushville, Fairfield County Airport, Aw Marion State
Park, East Ringgold, US Route 22 at State Route 159, Hideaway Hills,
Clearport and North Berne.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3963 8238 3956 8284 3961 8283 3961 8293
3982 8279 3984 8249 3983 8240 3974 8240
3974 8237
TIME...MOT...LOC 2244Z 256DEG 23KT 3963 8286
ARSpecial weather statement, Apr 20, 6:47 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
647 PM EDT THU APR 20 2017
OHZ056-065-202315-
Licking OH-Fairfield OH-
647 PM EDT THU APR 20 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAIRFIELD AND
SOUTHEASTERN LICKING COUNTIES UNTIL 715 PM EDT...
At 647 PM EDT, radar indicated a strong thunderstorm over Hebron,
moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Newark, Heath, Granville, Buckeye Lake, Hebron, Millersport, Hanover,
Fairfield Beach, Harbor Hills, Marne, Granville South, Thurston,
Kirkersville, Gratiot, Toboso, Brownsville, Interstate 70 at State
Route 37 and Interstate 70 at State Route 13.
This includes I-70 in Ohio between mile markers 123 and 142, and near
mile marker 144.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8220 3995 8223 3991 8223 3992 8240
3993 8242 3993 8246 3984 8247 3983 8258
4003 8261 4012 8219
TIME...MOT...LOC 2247Z 257DEG 45KT 3996 8250
JDRSpecial weather statement, Apr 20, 7:01 PM EDT, 32 minutes before
Special Weather Statement National Weather Service Wilmington OH 701 PM EDT THU APR 20 2017 OHZ064-065-073-074-202330- Fairfield OH-Ross OH-Hocking OH-Pickaway OH- 701 PM EDT THU APR 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD...WESTERN HOCKING...SOUTHEASTERN PICKAWAY AND NORTHEASTERN ROSS COUNTIES UNTIL 730 PM EDT... At 700 PM EDT, radar indicated a strong thunderstorm near Logan Elm Village, moving east at 45 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Circleville, Logan, Kingston, Hocking Hills State Park, Hide-A-Way Hills, Logan Elm Village, Amanda, Stoutsville, Laurelville, Sugar Grove, Adelphi, Tarlton, Ilesboro, Clearport, Buena Vista in Hocking County, Andersonville, Gibisonville, Hideaway Hills, Lake Logan State Park and Whisler. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3940 8306 3959 8309 3970 8247 3943 8242 TIME...MOT...LOC 2300Z 261DEG 38KT 3951 8298 Coniglio
Special weather statement, Apr 20, 7:14 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
714 PM EDT THU APR 20 2017
INZ066-073-202345-
Franklin IN-Ripley IN-
714 PM EDT THU APR 20 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND
NORTHERN RIPLEY COUNTIES UNTIL 745 PM EDT...
At 714 PM EDT, radar indicated a strong thunderstorm near Greensburg,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Batesville, Milan, Osgood, Oldenburg, Sunman, Napoleon, Millhousen,
Otter Village, Huntersville, Ballstown, Penntown and Interstate 74 at
State Route 101.
This includes I-74 in Indiana between mile markers 145 and 157.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3927 8530 3936 8529 3935 8506
3905 8512 3914 8544
TIME...MOT...LOC 2314Z 279DEG 24KT 3927 8550
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:21 PM EDT | Special Weather Statement | ILN | Union | 24 min |
| Apr 20, 3:56 PM EDT | Special Weather Statement | ILN | Union | 34 min |
| Apr 20, 4:16 PM EDT | Severe Thunderstorm Warning | ILN | Union | 30 min |
| Apr 20, 7:14 PM EDT | Special Weather Statement | ILN | Ripley | 31 min |
| Apr 20, 7:44 PM EDT | Tornado Warning | ILN | Ripley | 15 min |
| Apr 20, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 21 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.